Skin Necrosis After Ketorolac Intravascular Adminisration

  • Sara Abolghasemi Infectious Diseases and Tropical Medicine Research Center, Shahid Beheshti University of Medical Sciences, Tehran, Iran
  • Shahnaz Sali Infectious Diseases and Tropical Medicine Research Center, Shahid Beheshti University of Medical Sciences, Tehran, Iran
  • Manijeh Roohi Infectious Diseases and Tropical Medicine Research Center, Shahid Beheshti University of Medical Sciences, Tehran, Iran
  • Narjes Shokatpour Department of Microbiology, Faculty of Biological Sciences, Shahid Beheshti University, Tehran, Iran
Keywords: Intravascular, Skin necrosis, Injection, Non-steroidal antiinflammatory drugs

Abstract

Skin necrosis is considered as a rare but severe complication of Non-Steroidal Anti-Inflammatory Drugs (NSAIDs) injections. Symptoms comprise intense pain around the injection site, evolving into erythema, livedoid violaceous patch, hemorrhagic patch, and eventually necrosis of the skin. The pathogenesis is not fully clear. However, it is presumed that damage to an end artery and the cytotoxic effects of the drug are main causes. We present a patient who developed skin necrosis after ketorolac intravascular adminisration for the treatment of renal colic. To the bes of our knowledge, this is the frs report describing skin necrosis after ketorolac intravascular injection.

References

1. McGee A, Davison P. Skin necrosis following injection of non‐steroidal anti‐inflammatory drug. British Journal of Anaesthesia. 2002; 88(1):139-40. [PMID].
2. Spickler W. Ketorolac (Toradol): A new analgesic or an old NSAID? Canadian Medical Association Journal. 1993; 148(10):1693-5. [PMID] [PMCID].
3. Kim SK, Kim TH, Lee KC. Nicolau syndrome after intramuscular injection: 3 cases. Archives of Plastic Surgery. 2012; 39(3):249-52. [DOI: 10.5999/aps.2012.39.3.249].
4. Ozlu E, Baykan A, Ertas R, Ulas Y, Ozyurt K, Avcı A, et al. Case report: Nicolau syndrome due to etofenamate injection. F1000Research. 2017; 6:867. [DOI:10.12688/f1000ree - search.11705.1] [PMID] [PMCID].
5. Kosaraju N, Korrapati V, Thomas A, James BR. Adult purpura fulminans associated with non-steroidal anti inflammatory drug use. Journal of Postgraduate Medicine. 2011; 57(2):145-6. [DOI: 10.4103/0022-3859.81876] [PMID].
6. Bégin P, Anne DR. Nicolau syndrome may be caused by intravascular vaccine injection. Vaccine. 2012; 30(11):2035-6. [DOI:10.1016/j.vaccine.2011.10.107] [PMID].
7. Dadaci M, Altuntas Z, Ince B, Bilgen F, Tufekci O, Poyraz N. Nicolau syndrome after intramuscular injection of Non Steroidal Anti-inflammatory Drugs (NSAID). Bosnian Journal of basic Medical Sciences. 2015; 15(1):57-60. [DOI:10.17305/ bjbms.2015.1.190] [PMID] [PMCID].
8. Marangi GF, Gigliofiorito P, Toto V, Langella M, Pallara T, Persichetti P. Three cases of embolia cutis medicamentosa (Nicolau’s syndrome). The Journal of Dermatology. 2010; 37(5):488-92. [DOI:10.1111/j.1346-8138.2010.00864.x] [PMID].
Published
2019-01-15
How to Cite
1.
Abolghasemi S, Sali S, Roohi M, Shokatpour N. Skin Necrosis After Ketorolac Intravascular Adminisration. CRCP. 3(3):86-89.
Section
Case Report(s)